Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 112, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 23, 1996, 3:18 PM CDT for McLean County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1996, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 23, 1996, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County McLean County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 232020 SVRSPI ILC113-232100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 318 PM CDT SUN JUN 23 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...EASTERN MC LEAN COUNTY AT 315 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG ROUTE 9 SIX MILES EAST OF BLOOMINGTON. MOVEMENT WAS NORTHEAST AT 20 MPH. THIS STORM DOWNED NUMEROUS TREES WHEN IT PASSED OVER BLOOMINGTON. COMMUNITIES IN THE PATH OF THIS STORM INCLUDE COLFAX...AEROSMITH... AND SAYBROOK. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BRITT &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:23 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 23, 2:23 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT SAT JUN 22 1996 STORMS CONT TO FIRE ALONG HIGHEST DWPT AXIS AND MOV NE. BEHIND FRNT DIR SHR NIL W/ LITTLE SPD SHR. N OF FNT GOOD DIR SHR AS SFC WNDS FRM SE. STORMS SHLD CONT TO FIRE SOUTH OF FRNT ALONG MOIST AXIS AND OUTFLW BNDRIES COULD ALSO INTERACT W/ STORMS TO PRODUC STRNGR ONES. IF MCS DVLPS OVR SRN IA...SHLD MOV ALONG THCK AND TRACK EAST...OR LIKE LAST NIGHT TRACK NE INTO NRN IL AND SRN WI. CRNT FCST APPEARS TO BE ON TRACK W/ TSTMS THIS EVE AND TON. MDL BRNGS FRNT BACK INTO CWA TOM MORN AS STNRY W/ PSBLITY OF MORE PCPN TOM AND TUE. HIGHS TOM WL BE TRICKY DEPENDG ON CLD CVR. MOS TMPS LOOK FINE W/ PTLY SUNNY SKIES. WNDS WL ALSO BE DEPENDENT ON FNT POSIT. PIA 69/86 63 SPI 70/89 63 DEC 70/88 63 CMI 69/86 55 SEIL 71/89 63 AUTEN
In the hours before
Special weather statement, Jun 23, 10:56 AM CDT, 4 hours 22 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-241200- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1100 AM CDT SUN JUN 23 1996 SYNOPSIS: A FRONTAL BOUNDARY ACROSS THE CENTRAL PART OF THE UNITED STATES AND SOUTHERN ILLINOIS WILL BEGIN TO MOVE BACK TO THE NORTH TODAY AND ACT AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT ACROSS CENTRAL ILLINOIS. ABUNDANT MOISTURE WILL HELP DESTABLI ZE THE ATMOSPHERE THIS AFTERNOON AIDING IN THE DEVELOPMENT OF THE THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON INTO TONIGHT...SO SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.